Pennsylvania, 2025Drought in Pennsylvania, April 1 to 30, 2025
April 1 to 30, 2025 · NWS CTP · 7 events in 7 counties and zones
Dry conditions allowed for severe (D2) drought conditions to continue across southeastern Pennsylvania through April 2025.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions allowed for severe (D2) drought conditions to continue across southeastern Pennsylvania through April 2025.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 31, 10:23 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 31, 10:23 PM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service State College PA
1123 PM EDT Mon Mar 31 2025
.SYNOPSIS...
* High pressure will build into the region Tuesday, bringing
sunshine, gusty winds and low relative humidity.
* Daily shower/thunderstorm chances follow for the second half
of the week as another low tracks west of Pennsylvania through
the Great Lakes Wednesday night into Thursday and the
trailing front stalls just to the south of Pennsylvania.
&&
.NEAR TERM /UNTIL 7 AM TUESDAY MORNING/...
Post-frontal rain continues to fall late this evening over the
southeast part of the forecast area in a region of fgen forcing
under the right entrance region of an upper level jet streak.
Latest HRRR, which is performing well in this strongly forced
environment, indicates the back edge of the rain will exit
Lancaster County by 05Z-06Z.
A much drier northwest flow will overspread the region late tonight,
leading to breaking clouds over most of the region. Lake effect
stratocu are expected to linger over the Alleghenies through
dawn. However, progged inversion heights look too low to
support anything more than a few late night flurries over
Warren/Mckean counties. See no reason to deviate from NBM Monday
night min temps, which range from the upper 20s over the NW
Mtns, to around 40F across the Lower Susq Valley.
&&
.SHORT TERM /7 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
High pressure and an associated low-PWAT airmass will build
into the region Tuesday, resulting in fair and relatively cool
weather Tuesday into Tuesday night. Model soundings indicate
lake effect stratocu over the N Mtns will break up by afternoon,
as surface ridging builds in from the E Grt Lks. Mixing of very
dry air aloft should push RH values into the 20s for much of
the area in the afternoon. The dry air and breezy conditions
could cause a concern in the fire wx dept. See below for more.
Mixing down 850mb temps of -2C to -5C translates to highs
ranging from the low 40s over the N Mtns, to the mid 50s across
the Lower Susq Valley.
High clouds associated with an approaching warm front over the
Midwest should work into Central PA Tues night. These should
have little effect on temps though. Wind turns to the NE and
then E thru the night. Mins should be close to NBM/CONSall equal
blend in the m20s NE and m30s SW/SC.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
*Relatively mild and wet pattern into the first weekend of April
followed by a cool down to below average early next week
Departing high pressure early on Wednesday will likely be
followed by a period of rain Wed PM associated with an
advancing warm front. A cold air damming scenario ahead of the
warm front with surface high east of New England allows for
some downside risk to max temps which could verify colder vs.
NBM.
Much warmer and showery weather is expected Thursday, as the
region breaks into the warm sector south of a deepening surface
low and ahead of the trailing cold front. The cold front is then
progged to stall out just south of PA Thursday night. A wave
on this boundary looks increasingly likely to result in a period
of rain Thursday night into early Friday, especially across
Southern PA.
Latest EPS/GEFS suggests a brief period of cool and drier
weather is likely Friday/Friday night associated with a surface
high passing north of PA. However, medium range guidance
indicates additional waves of low pressure riding along the
stalled front will result in a rainy weekend. Latest ensemble
mean qpf between Wed PM and Sun PM ranges from 1.5 to 2 inches
over much of Central PA, which would certainly be beneficial
given the recent dryness. This is especially true over the
southeastern part of central PA, which has been under moderate
to severe drought conditions for quite some time.
There is broad consensus among medium range guidance that upper
troughing builds over the region early next week, accompanied by
below normal temperatures and scattered rain/snow showers over
the Allegheny Plateau. Below average temps are favored for much
of next week, which could raise some frost/freeze concerns as
the spring growing season gets underway.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Late evening update.
Most of the rain now to the east, winds have picked up
across most of the area. TAF forecast adjusted for this.
Earlier discussion below.
For the 00Z TAF package, went with some VCSH groups. Storms
now east of MDT, and should be mainly east of LNS by 8 PM.
The main cold front over the far west, waiting for the upper
level trough to give it a push east. Once this happens, the
showers should start to taper off and winds kick up. Much
colder by morning.
Looking at mainly VFR conditions on Tuesday, but still
breezy for the first day of April.
Outlook...
Wed...Rain moves in west-to-east late. Restrictions likely PM.
Thu...MVFR poss in widespread rain showers. TSRA poss, mainly S.
CFROPA aftn/eve.
Fri...MVFR cigs and visby expected, mainly S.
Sat...Widespread showers, impacts likely.
Sat...
&&
.FIRE WEATHER...
Cooler and drier conditions are forecast to start April on
Tuesday as high pressure builds into PA in the wake of a cold
front. Dry air will support relative humidities Tuesday afteroon
falling into the 20s across most of central PA. Gusty northwest
winds are also possible Tuesday, but at this time it appears
the strongest winds will be in the morning. With the exception
of the NW Mtns and areas southeast of Harrisburg, most of
Central PA saw very little rain Monday, leaving fuels
vulnerable to wildfire spread. Will continue to monitor the
forecast and coordinate with BOF and ANF for any potential need
for fire weather statements.
&&
.CLIMATE...
Closing out very mild March 2025. Below are the rankings and
departures from the historical average through 3/30:
Site Avg. March temp Rank
Harrisburg 46.5F (+4.9F) 12th warmest
Williamsport 44.8F (+6.2F) 9th warmest
Altoona 44.4F (+5.9F) 7th warmest
Bradford 40.2F (+7.3F) T3rd warmest
State College COOP site STCP1 recorded the 10th warmest March on
record with an average monthly temperature of 43.3F.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald/Dangelo
LONG TERM...Fitzgerald/Steinbugl
AVIATION...Martin
FIRE WEATHER...Banghoff/Gartner
CLIMATE...Steinbugl
Hazardous weather outlook, Mar 31, 8:57 PM EST, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
957 PM EDT Mon Mar 31 2025
PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-020200-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
957 PM EDT Mon Mar 31 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-020200-
Warren-
957 PM EDT Mon Mar 31 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Strong to severe thunderstorms with gusty winds are possible
early Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 31, 6:00 PM EST, 6 hours before
Special Weather Statement
National Weather Service State College PA
700 PM EDT Mon Mar 31 2025
PAZ065-066-312315-
York PA-Lancaster PA-
700 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH 715 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm over
Delta, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wakefield, Little Britain, Delta, Susquehanna Trails, and Peach
Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3976 7645 3990 7613 3981 7605 3979 7604
3976 7606 3976 7608 3975 7608 3974 7610
3973 7609 3973 7611 3974 7611 3972 7614
3972 7643
TIME...MOT...LOC 2300Z 246DEG 35KT 3975 7634
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KFSpecial weather statement, Mar 31, 6:13 PM EST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service State College PA
713 PM EDT Mon Mar 31 2025
PAZ066-312345-
Lancaster PA-
713 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LANCASTER COUNTY
THROUGH 745 PM EDT...
At 713 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wakefield, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wakefield, Little Britain, Kirkwood, and Peach Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3981 7631 3982 7631 3991 7600 3990 7599
3987 7599 3987 7600 3985 7602 3978 7605
3976 7607 3976 7608 3973 7610 3974 7611
3972 7614 3972 7623
TIME...MOT...LOC 2313Z 245DEG 35KT 3980 7618
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KFDrought, Schuylkill
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Schuylkill forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Continued dry conditions allowed for D2 (severe) drought conditions to continue across Schuylkill County throughout all of April 2025. The Schuylkill County Municipal Authority asked customers in Pottsville and 21 other municipalities to continue to limit their water usage.
Drought, Northumberland
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Northumberland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
Continued dry conditions allowed for D2 (severe) drought conditions to continue across southeastern Northumberland County throughout all of April 2025.
Drought, Columbia
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Columbia forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
Continued dry conditions allowed for D2 (severe) drought conditions to continue across southern Columbia County throughout all of April 2025.
Drought, Lebanon
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Lebanon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Continued dry conditions allowed for D2 (severe) drought conditions to continue across Lebanon County throughout all of April 2025.
Drought, Lancaster
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Lancaster forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Continued dry conditions allowed for D2 (severe) drought conditions to continue across Lancaster County throughout all of April 2025.
Drought, York
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- York forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Continued dry conditions allowed for D2 (severe) drought conditions to continue across York County throughout all of April 2025. A burn ban was in effect for Lower Winsor Township through April 12. Voluntary water conservation was also urged in Stewartstown Borough through April 12.
Drought, Adams
- When
- April 1, 12:00 AM EST to April 30, 11:59 PM EST
- Where
- Adams forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Dry conditions allowed for D2 (severe) drought conditions to develop across southern Adams County in April 2025, continuing through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in South Dakota, April 1 to 3, 20252 deaths · 1 injured · 11 events
- Tornado and Hail in Missouri, April 1 to 2, 2025$100,000 · EF2 · 12 events
- Winter Weather in Pennsylvania, April 1, 2025$100,000 · 1 event
- Flash Flood and Hail in Kansas, April 1 to 2, 2025$30,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in Oklahoma, April 1 to 2, 20252.5 in hail · 40 events
- Drought in Texas, April 1 to 30, 202530 events
- Winter Storm and Winter Weather in Minnesota, April 1 to 3, 202530 events
- Drought in New Mexico, April 1 to 30, 202528 events
- Strong Wind in Puerto Rico, April 1 to 2, 2025$32,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202527 events
- Tornadoes and Hail in Kansas, April 1 to 2, 20251.5 in hail · 24 events
- Dust Storm and High Wind in New Mexico, April 1, 202567 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1241704, 1241706, 1241707, 1241708, 1241709, 1241710, 1241711.